Shrews in suburbia: an application of Goodman's extinction model

Détails

ID Serval
serval:BIB_74FAEDC8097B
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Titre
Shrews in suburbia: an application of Goodman's extinction model
Périodique
Biological Conservation
Auteur(s)
Burgmann M., Cantoni D., Vogel P.
ISSN
0006-3207
Statut éditorial
Publié
Date de publication
1992
Volume
61
Numéro
2
Pages
117-123
Langue
anglais
Résumé
An equation is applied for calculating the expected persistence time of an unstructured population of the white-toothed shrew Crocidura russula from Preverenges, a suburban area in western Switzerland. Population abundance data from March and November between 1977 and 1988 were fit to the logistic density dependence model to estimate mean population growth rate as a function of population density. The variance in mean growth rate was approximated with two different models. The largest estimated persistence time was less than a few decades, the smallest less than 10 years. The results are sensitive to the magnitude of variance in population growth rate. Deviations from the logistic density dependence model in November are quite well explained by weather variables but those in March are uncorrelated with weather variables. Variability in population growth rates measured in winter months may be better explained by behavioural mechanisms. Environmental variability, dispersal of juveniles and refugia within the range of the population may contribute to its long-term survival.
Web of science
Création de la notice
24/01/2008 18:32
Dernière modification de la notice
03/03/2018 18:22
Données d'usage